Georgia, 2012

Tropical Storm and Flash Flood in Georgia, May 26 to 29, 2012

May 26 to 29, 2012 · NWS CHS · 26 events in 10 counties and zones

Beryl developed as a Subtropical Storm over the Atlantic Ocean well east of the North Coastal Georgia area. The cyclone eventually became a Tropical Storm and slowly moved to the southwest and finally made landfall along the northeast Florida coast.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Beryl developed as a Subtropical Storm over the Atlantic Ocean well east of the North Coastal Georgia area. The cyclone eventually became a Tropical Storm and slowly moved to the southwest and finally made landfall along the northeast Florida coast. The system then weakened to a Tropical Depression and meandered about before slowly moving back to the northeast across coastal portions of Georgia and South Carolina. The system produced tropical storm force winds, rip currents, and areas of heavy rainfall across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 26, 10:52 AM EST, 8 minutes earlier.

Area forecast discussion, May 26, 10:52 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 AM EDT SAT MAY 26 2012

...SUBTROPICAL STORM BERYL TO IMPACT THE AREA TONIGHT INTO EARLY
NEXT WEEK...

.SYNOPSIS...
SUBTROPICAL STORM BERYL WILL SLOWLY SHIFT SOUTHWEST TOWARD THE
FLORIDA-GEORGIA BORDER THROUGH SUNDAY NIGHT. THE SYSTEM IS THEN
EXPECTED TO STALL ACROSS SOUTHEAST GEORGIA/NORTHERN FLORIDA BEFORE
MOVING BACK UP THE SOUTHEAST COAST DURING THE MIDDLE OF NEXT WEEK.
A FRONT APPROACHING FROM THE WEST COULD IMPACT THE AREA FOR THE
LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SUBTROPICAL STORM BERYL CONTINUES TO SPIN ABOUT 230 MILES EAST
SOUTHEAST OF CHARLESTON AS OF 11 AM AND WILL CONTINUE TO MOVE
SOUTHWEST TODAY...REMAINING WELL OFFSHORE THE SC/GA COASTS. STRONG
SUBSIDENCE ALONG THE OUTER PERIPHERY OF THE CYCLONE AND THE
LINGERING INFLUENCES OF THE DEEP LAYERED RIDGE CENTERED OVER THE
LOWER MISSISSIPPI VALLEY SUGGEST DRY/WARM WEATHER WILL OCCUR WITH
LITTLE PROSPECTS FOR MEASURABLE RAINFALL. BEST RAIN CHANCES
NORTHEAST OF CHARLESTON. HIGHS WILL RANGE FROM THE UPPER 80S
AROUND CHARLESTON WHERE THE MOST CLOUD COVER IS EXPECTED TO MID
90S SOUTHWEST WHERE THE BEST SUBSIDENCE WILL OCCUR CLOSER TO THE
UPPER RIDGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...RAIN CHANCES WILL BEGIN TO INCREASE AT THE COAST
OVERNIGHT AS BERYL DROPS TO A POSITION OFF THE GEORGIA COAST.
PRECIPITATION WILL INITIALLY BE FIGHTING THE DRY AIR THAT IS IN
PLACE...BUT PWATS ARE FORECAST TO RAPIDLY INCREASE AS THE OUTER
ENVELOP OF BERYL INFILTRATES THE AREA. THE BEST RAIN CHANCES WILL
OCCUR CLOSER TO SUNRISE...ESPECIALLY AT THE COAST WHERE 40-60
PERCENT POPS WILL BE PLACED. THE DRY AIR MAY HOLD LONG ENOUGH
ACROSS FAR INLAND AREAS FOR LITTLE IF ANY RAINFALL TO OCCUR...SO
WILL TAPER POPS QUICKLY DOWN TO THE SLIGHT CHANCE CATEGORY ACROSS
THE INLAND ZONES. WINDS WILL ALSO BEGIN TO INCREASE AS THE
PRESSURE GRADIENT CONTINUES TO TIGHTEN. THIS WILL HELP KEEP THE
ATMOSPHERE WELL MIXED THUS KEEPING TEMPERATURES UP. LOWS WILL
RANGE FROM THE UPPER 60S/NEAR 70 INLAND TO THE LOWER 70S AT THE
COAST.

SUNDAY...BERYL WILL BE SITUATED OFF THE GEORGIA COAST BY
DAYBREAK...BEFORE TRACKING WESTWARD AND MOVING ONSHORE NEAR THE
GEORGIA/FLORIDA BORDER SUNDAY NIGHT. HIGHEST IMPACTS FROM THE
SYSTEM ARE EXPECTED TO OCCUR ON SUNDAY...WHEN BERYL MAKES ITS
CLOSEST APPROACH TO THE FORECAST AREA. BEST RAIN POTENTIAL AND
STRONGEST WINDS WILL LIKELY BE FOCUSED ON THE SOUTHEAST GEORGIA
MARINE ZONES AND COASTAL COUNTIES. ALTHOUGH THE CENTER OF THE
STORM WILL TRACK SOUTH AND WEST OF THE SOUTH CAROLINA COASTLINE
AND ADJACENT WATERS...A SIGNIFICANT GRADIENT ALONG THE NORTHERN
PERIPHERY OF THE STORM WILL STILL SUPPORT GUSTY WINDS FOR THESE
LOCATIONS. THICK CLOUD COVER...DECENT RAIN COVERAGE...AND NORTHEAST
FLOW WILL SUPPRESS HIGH TEMPERATURES IN THE LOW TO MID 80S.

MONDAY...BERYL WILL MOVE ONSHORE AND LINGER OVER SOUTHERN
GEORGIA/NORTHERN FLORIDA...DRIFTING NORTHEAST BY THE NIGHTTIME
HOURS. THE SYSTEM WILL WEAKEN OVER LAND...AND WINDS ACROSS
THE FORECAST AREA WILL DIMINISH AS A RESULT. RAIN CHANCES WILL BE
LESS THAN SUNDAY...HOWEVER LINGERING DEEP MOISTURE AND CONVERGENCE
SHOULD SUPPORT SCATTERED SHOWERS/THUNDERSTORMS. MOSTLY CLOUDY
SKIES WILL STILL PREVAIL...WITH HIGH TEMPERATURES A DEGREE OR TWO
WARMER IN THE MID TO UPPER 80S AWAY FROM THE IMMEDIATE COASTLINE.

TUESDAY...FORECAST UNCERTAINTY INCREASES SIGNIFICANTLY BY EARLY
NEXT WEEK...AS NUMERICAL MODELS DISAGREE REGARDING THE EVOLUTION
OF THE REMNANTS OF BERYL. GENERAL CONSENSUS IS THAT THE RESIDUAL
LOW SYSTEM WILL SHIFT BACK NORTHEAST ON TUESDAY...HOWEVER THE
STRENGTH...SPEED AND TRACK OF THE SYSTEM ARE REPRESENTED QUITE
DIFFERENTLY BETWEEN THE 00Z ECMWF AND 00Z GFS. THE ECMWF IS MUCH
MORE AGGRESSIVE IN RE-INTENSIFYING A FASTER MOVING STORM SYSTEM
TRACKING NORTHEAST ALONG THE CAROLINA COASTLINE TOWARD THE OUTER
BANKS. PREFER TO REMAIN SOMEWHAT CONSERVATIVE WITH WINDS AND
PRECIPITATION POTENTIAL UNTIL MODELS COME INTO BETTER ALIGNMENT.
WILL INDICATE INCREASING WINDS...ESPECIALLY ACROSS SOUTHEAST
GEORGIA...WITH GENERAL RAIN CHANCES IN THE 30 TO 40 PERCENT RANGE.
MORE SOUTHERLY WINDS COULD ALLOW TEMPERATURES TO TREND
WARMER...PEAKING IN THE UPPER 80S AWAY FROM THE LOCALLY COOLER
COAST BY THE AFTERNOON HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
FORECAST UNCERTAINTY PERSISTS INTO THE MID WEEK PERIOD DUE TO
DIFFERING MODEL REPRESENTATIONS OF THE DEPARTING LOW SYSTEM TO THE
NORTHEAST. WILL LEAN TOWARD A MORE CONSERVATIVE SOLUTION
INDICATING A WEAKER AND SLOWER MOVING SYSTEM UP THE CAROLINA
COASTLINE...AND THUS MAINTAIN SOLID RAIN CHANCES INTO WEDNESDAY.
WILL THEN INDICATE LOWER RAIN POTENTIAL BEHIND THE LOW PRESSURE
SYSTEM BY THURSDAY...WITH SCATTERED CONVECTION MORE DIURNALLY
DRIVEN IN NATURE. MEDIUM RANGE MODELS ARE SUGGESTING UPPER LEVEL
TROUGHING AND A COLD FRONT COULD IMPACT THE AREA FROM THE WEST
LATE NEXT WEEK.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
VFR AT KCHS/KSAV FOR THE NEXT 24 HOURS. GUSTY WINDS ARE LIKELY AT
BOTH TERMINALS AS VERTICAL MIXING IMPROVES. CIGS WILL LOWER LATE
TONIGHT AS SUBTROPICAL STORM BERYL DRAWS CLOSER...BUT SHOULD
REMAIN VFR. BEST PRECIP CHANCES SHOULD HOLD OFF UNTIL AFTER
SUNRISE SUNDAY.

EXTENDED AVIATION OUTLOOK...STEADILY DETERIORATING CONDITIONS ARE
EXPECTED SUNDAY DUE TO WIND AND RAIN IMPACTS FROM SUBTROPICAL
STORM BERYL TRACKING TOWARD NORTHERN FLORIDA/SOUTHERN GEORGIA.
VERY GUSTY WINDS...POSSIBLY TO TROPICAL STORM FORCE AT KSAV...ARE
LIKELY ALONG WITH PERIODS OF RAIN. SUB-VFR CONDITIONS REMAIN
POSSIBLE INTO EARLY NEXT WEEK...AS LOW PRESSURE LINGERS NEAR THE
AREA.

&&

.MARINE...
TODAY...TROPICAL STORM WARNINGS REMAIN IN EFFECT FOR THE
ENTIRE MARINE AREA OUTSIDE CHARLESTON HARBOR WHERE A WATCH IS
IN EFFECT. MARINERS ARE URGED TO REMAIN IN PORT THROUGH THE
MEMORIAL DAY WEEKEND...ESPECIALLY SOUTH OF CHARLESTON.

WINDS AND SEAS WILL STEADILY INCREASE TODAY AS SWELL TRAINS
GENERATED BY BERYL BEGIN TO IMPACT THE LOCAL MARINE AREA AND THE
PRESSURE GRADIENT STARTS TO TIGHTEN. SEAS COULD REACH AS HIGH AS
5-8 FT OVER THE CHARLESTON COUNTY COASTAL WATERS AND THE GEORGIA
OFFSHORE WATERS WITH 2-5 FT ELSEWHERE.

TONIGHT...DANGEROUS CONDITIONS WILL OVERSPREAD THE MARINE AREA
TONIGHT WITH WINDS LIKELY GUSTING TO TROPICAL STORM FORCE WITHIN
20 NM WITH SUSTAINED WINDS TO TROPICAL STORM FORCE OVER THE
OFFSHORE LEG. SEAS WILL BUILD QUICKLY IN THE FAVORABLE NORTHEAST
FLOW WITH HEIGHTS REACHING AS HIGH AS 5-9 FT NEARSHORE AND 10-15
OFFSHORE BY SUNRISE SUNDAY. GENERALLY USED A BLEND OF WW4 AND OUR
LOCAL SWAN UTILIZING HURWAVE BOUNDARY CONDITIONS TO CONSTRUCT SEAS
FOR THE OVERNIGHT PERIOD.

SUNDAY THROUGH WEDNESDAY...HIGHEST WINDS AND SEAS FROM BERYL ARE
EXPECTED ON SUNDAY...WHEN THE SYSTEM MAKES ITS CLOSEST APPROACH TO
THE MARINE ZONES. THE SYSTEM WILL STEADILY DRIFT SOUTHWEST AND
SLIP ONSHORE AROUND THE GEORGIA/FLORIDA BORDER SUNDAY NIGHT. AS A
RESULT...THE SOUTHEAST GEORGIA WATERS ARE EXPECTED TO FEEL THE
LARGEST IMPACTS FROM THE SYSTEM. ALTHOUGH THE CENTER OF BERYL WILL
PASS SOUTH AND WEST OF THE SOUTH CAROLINA WATERS...AN ENHANCED
GRADIENT ALONG THE NORTHERN PERIPHERY OF THE SYSTEM WILL STILL
SUPPORT STRONG WINDS AND ELEVATED SEAS FOR THESE LOCATIONS.

THE SYSTEM WILL WEAKEN OVER LAND ON MONDAY...AS IT LINGERS ACROSS
SOUTHERN GEORGIA/NORTHERN FLORIDA. EXPECT WINDS TO SUBSIDE AS A
RESULT...WITH SOUTH/SOUTHEAST FLOW PREVAILING. THERE REMAINS MUCH
UNCERTAINTY REGARDING THE EVOLUTION OF THE RESIDUAL LOW INTO EARLY
NEXT WEEK. SOME NUMERICAL MODEL SOLUTIONS RE-INTENSIFY THE SYSTEM
AS IT MOVES BACK OVER THE WATERS AND TRACKS NORTHEAST. THIS
SCENARIO WOULD RESULT IN ANOTHER ROUND OF MARINE CONCERNS INTO THE
MID WEEK PERIOD.

&&

.HYDROLOGY...
THE POTENTIAL FOR HEAVY RAINS WILL INCREASE ACROSS MAINLY
SOUTHEAST GEORGIA AND POSSIBLY FAR SOUTHERN SOUTH CAROLINA SUNDAY
INTO SUNDAY NIGHT AS BERYL PUSHES TO THE SOUTH AND SOUTHWEST
TOWARDS THE FLORIDA/GEORGIA BORDER. THE STRONG ONSHORE/CYCLONIC
FLOW COUPLED WITH INCREASING COASTAL CONVERGENCE AND PWATS AOA 2
INCHES /2 STANDARD DEVIATIONS ABOVE CLIMO FOR LATE MAY/ WILL
SUPPORT A RISK FOR HEAVY RAINFALL...MAINLY SUNDAY THROUGH AT LEAST
MONDAY.

CURRENT INDICATIONS ARE THAT RAINFALL AMOUNTS OF 2-4 INCHES COULD
OCCUR IN ASSOCIATION WITH BERYL WITH THE HIGHEST AMOUNTS CENTERED
ALONG THE GEORGIA COAST. THESE AMOUNTS ALONG WITH ELEVATED TIDES
MAY INCREASE THE RISK FOR FRESH WATER FLOODING...ESPECIALLY OVER
THE GEORGIA COASTAL COUNTIES. THE EVENTUAL TRACK BERYL TAKES WILL
ULTIMATELY DEFINE WHERE THE AXIS OF HEAVIEST RAINS WILL SETUP AND
A FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED FOR PARTS OF THE AREA
AS THESE DETAILS BECOME MORE APPARENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-137>141.
SC...TROPICAL STORM WARNING FOR SCZ047>049-051.
     TROPICAL STORM WATCH FOR SCZ045-050-052.
MARINE...TROPICAL STORM WARNING FOR AMZ350-352-354-374.
     TROPICAL STORM WATCH FOR AMZ330.
&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...RJB
HYDROLOGY...
Hazardous weather outlook, May 26, 4:57 AM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
557 AM EDT SAT MAY 26 2012

SCZ045-050-052-271000-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
557 AM EDT SAT MAY 26 2012

...TROPICAL STORM WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-SCZ040-042>044-271000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
557 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ116>119-137>141-SCZ047>049-051-271000-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
557 AM EDT SAT MAY 26 2012

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ099>101-114-115-271000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
557 AM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAINS...RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE ACROSS INTERIOR SOUTHEAST GEORGIA SUNDAY INTO MONDAY AS
SUBTROPICAL STORM BERYL IMPACTS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-352-354-374-271000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
557 AM EDT SAT MAY 26 2012

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Charleston,SC radar (KCLX), 120 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

21 tropical storm, 3 rip current, 1 tropical depression, 1 flash flood. Local standard time, as filed.

Rip Current, Coastal Chatham

When
May 26, 11:00 AM EST to 7:00 PM EST
Where
Coastal Chatham forecast zone
Reported by
Broadcast Media

Forty-eight rip current related rescues for the day were reported on Tybee Island.

Rip Current, Coastal Liberty

When
May 27, 9:00 AM EST to 11:00 AM EST
Where
Coastal Liberty forecast zone
Reported by
Public

Numerous reports of rip currents in the morning.

Tropical Storm, Coastal Chatham

When
May 27, 1:00 PM EST to 1:01 PM EST
Where
Coastal Chatham forecast zone
Property damage
$1,000
Reported by
Emergency Manager

Power lines reported down at Delaware and Bonaventure Road.

Tropical Storm, Coastal Chatham

When
May 27, 1:00 PM EST to 1:01 PM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Emergency Manager

One tree down at 1000 East Duffy Street.

Tropical Storm, Coastal Chatham

When
May 27, 1:54 PM EST to 1:55 PM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The observation site at Fort Pulaski measured a wind gust of 45 mph associated with Beryl.

Tropical Storm, Inland Chatham

When
May 27, 4:00 PM EST to 4:01 PM EST
Where
Inland Chatham forecast zone
Property damage
$500
Reported by
Emergency Manager

One tree down on Larchmont Drive.

Tropical Storm, Coastal Chatham

When
May 27, 4:45 PM EST to 4:46 PM EST
Where
Coastal Chatham forecast zone
Property damage
$500
Reported by
Emergency Manager

One tree down at Bethesda Road and Ferguson Avenue.

Tropical Storm, Inland Liberty

When
May 27, 5:32 PM EST to 5:33 PM EST
Where
Inland Liberty forecast zone
Property damage
$2,000
Reported by
County Official

One tree down in Fleming and on a power line. The power line was on fire.

Tropical Storm, Coastal Chatham

When
May 27, 7:18 PM EST to 7:19 PM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The observation site at Fort Pulaski measured a wind gust of 42 mph associated with Beryl.

Tropical Storm, Inland McIntosh

When
May 27, 8:00 PM EST to 8:01 PM EST
Where
Inland McIntosh forecast zone
Property damage
$500
Reported by
County Official

One tree down on Highway 17 near Highway 99 at mile marker 11.

Tropical Storm, Long

When
May 27, 8:00 PM EST to 8:01 PM EST
Where
Long forecast zone
Property damage
$500
Reported by
County Official
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

One tree down on Highway 196 at Stafford Road.

Tropical Storm, Coastal McIntosh

When
May 27, 8:00 PM EST to 8:01 PM EST
Where
Coastal McIntosh forecast zone
Property damage
$500
Reported by
County Official

One tree down on Highway 17 at McIntosh County Academy.

Tropical Storm, Coastal McIntosh

When
May 27, 8:45 PM EST to 8:46 PM EST
Where
Coastal McIntosh forecast zone
Property damage
$500
Reported by
County Official

One tree down on Trumble Street.

Tropical Storm, Coastal McIntosh

When
May 27, 8:45 PM EST to 8:46 PM EST
Where
Coastal McIntosh forecast zone
Property damage
$500
Reported by
County Official

One tree down in Sapelo Hammock.

Tropical Storm, Inland Liberty

When
May 27, 9:00 PM EST to 9:01 PM EST
Where
Inland Liberty forecast zone
Property damage
$500
Reported by
County Official

One tree down on Japonica Road.

Tropical Storm, Coastal McIntosh

When
May 27, 9:00 PM EST to 9:01 PM EST
Where
Coastal McIntosh forecast zone
Property damage
$1,000
Reported by
County Official

Power lines down at Nevada Street and Kentucky Road.

Tropical Storm, Coastal Bryan

When
May 27, 9:20 PM EST to 9:21 PM EST
Where
Coastal Bryan forecast zone
Property damage
$3,000
Reported by
County Official

Three trees and multiple power lines down at Lincoln Trail and Kilkenny Road.

Tropical Storm, Coastal Chatham

When
May 27, 9:50 PM EST to 9:51 PM EST
Where
Coastal Chatham forecast zone
Reported by
Mesonet

The North Tybee Island Weatherflow sensor measured a wind gust of 51 mph associated with Beryl.

Tropical Storm, Coastal Chatham

When
May 27, 10:00 PM EST to 10:01 PM EST
Where
Coastal Chatham forecast zone
Reported by
Official NWS Observations

The observation site at Fort Pulaski measured a sustained wind of 41 mph and gusts up to 51 mph associated with Beryl.

Tropical Storm, Inland Liberty

When
May 27, 10:15 PM EST to 10:16 PM EST
Where
Inland Liberty forecast zone
Property damage
$500
Reported by
County Official

One tree down on Jericho Island Drive.

Tropical Storm, Inland Chatham

When
May 27, 10:16 PM EST to 10:17 PM EST
Where
Inland Chatham forecast zone
Reported by
AWOS

The AWOS at Hunter U.S. Army Airfield measured a wind gust of 42 mph associated with Beryl.

Tropical Storm, Inland Chatham

When
May 27, 10:37 PM EST to 10:38 PM EST
Where
Inland Chatham forecast zone
Reported by
ASOS

The ASOS at the Savannah International Airport measured a wind gust of 39 mph associated with Beryl.

Rip Current, Coastal Chatham

When
May 28, 8:00 AM EST to 4:00 PM EST
Where
Coastal Chatham forecast zone
Reported by
Fire Department/Rescue

Lifeguards reported between six and eight rip currents through the day. The surf has been closed due to the dangerous conditions.

Tropical Storm, Inland Liberty

When
May 29, 3:45 AM EST to 3:46 AM EST
Where
Inland Liberty forecast zone
Property damage
$500
Reported by
Trained Spotter

A trained spotter reports high winds with a band of showers associated with Beryl. The winds broke two very large limbs, one fifteen feet and the other ten feet.

Tropical Depression, Bulloch

When
May 29, 5:07 AM EST to 5:08 AM EST
Where
Bulloch forecast zone
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

Multiple trees reported down on Burkhalter Road and Westside Road.

Flash Flood, Jenkins

When
May 29, 6:29 PM EST to 7:29 PM EST
Where
Jenkins County, 1.35 mi WSW of Rogers to 0.88 mi WNW of Rogers
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
32.823, -82.092

Three feet of water across State Road 17 in Herndon near Birdsville Road.

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Tropical Depression
A tropical cyclone with sustained winds below 34 knots.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012The 2012 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384379, 384380, 384381, 384382, 384383, 384384, 384385, 384386, 384387, 384388, 384389, 384390, 384391, 384392, 384393, 384394, 384395, 384396, 384397, 384398, 384400, 384401, 384403, 384405, 384407, 384378.